Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 129, NWS State College, PA

June 11, 2000Northumberland County, Snyder County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 11, 2000, 8:06 PM EDT for Northumberland County, Snyder County, Pennsylvania. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2000, 8:06 PM EDT (00:06 UTC)
Expired
Jun 11, 2000, 9:00 PM EDT
In force
54 min
Issued by
NWS State College, PA
Area
Whole counties

Counties Northumberland County, PA, Snyder County, PA

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:30 PM EDTThunderstorm WindShamokin Dam, PATrees down.
Jun 11, 8:40 PM EDTThunderstorm WindElysburg, PANumerous trees and wires down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 120006
SVRCTP
PAC097-109-120100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SNYDER COUNTY.
  SOUTHERN NORTHUMBERLAND COUNTY.

* UNTIL 900 PM EDT.

* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF SELINSGROVE...OR ABOUT 2
  MILES EAST OF FREEBURG...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TREVORTON AT 825 PM.
  FAIRVIEW-FERNDALE AT 830 PM.
  MARSHALLTON AND SHAMOKIN AT 835 PM.
  KULPMONT 
AND MARION HEIGHTS AT 840 PM.
  MOUNT CARMEL AT 845 PM.

THIS STORM PRODUCED WIND DAMAGE IN SNYDER COUNTY.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

$$
GRUMM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:55 PM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 11, 2:55 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
255 PM EDT SUN JUN 11 2000

WATER VAPOR LOOP SHOWING S/WV OVER UPPER MID WEST...WHICH IS POISED
TO TRACK SE ACROSS THE NE STATES OVER THE NEXT 24 HRS. REGIONAL
RADAR LOOP SHOWING BAND OF SHOWERS/STORMS FROM GRT LKS TO NEW
ENGLAND ASSOCIATED WITH PLUME OF TROPICAL MOISTURE ON PERIPHERY OF E
COAST HI PRES SYSTEM.

THIS BAND OF SHOWERS/STORMS WILL SHIFT SOUTHWARD TONIGHT AND MONDAY
AS S/WV PASSES TO OUR NORTH. HOWEVER SFC FRONT...WHICH CURRENTLY
LIES ACROSS UPSTATE NY AND SOUTHERN NEW ENGLAND...WILL ONLY MAKE IT
INTO CENTRAL PA MON EVENING BASED ON LATEST GUIDANCE. SO...DESPITE
CLOUDS AND SHOWERS...MONDAY SHOULD BE ANOTHER MUGGY AND RELATIVELY
WARM DAY.

SHOULD SEE A RESPITE FROM THE SHOWERS/STORMS MON NITE...ESPECIALLY
NORTHERN SECTIONS...AS DRIER AIR FILTERS SOUTHWARD BEHIND COLD
FRONT. THEN BY F48 SIGNIFICANT DIFFERENCES DEVELOP BETWEEN MODELS.
AVN DEVELOPS POTENT S/WV PASSING THROUGH THE E GRT LKS...BRINGING
CONVECTION BACK INTO THE AREA WITH A RETURNING WARM FRONT.
HOWEVER...WILL LEAN TOWARDS THE CONSENSUS ETA/NGM SOLUTION...WHICH
APPEARS TO KEEP DEEP MOISTURE AND FRONTAL BOUNDARY TO OUR SOUTHWEST.

WORK ZONES ALREADY SENT AS PHLADMCTP.

.CTP...SPS FOR SLIGHT RISK SEVERE INTO THE EVENING OVER NORTHERN PA.

FITZGERALD

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:25 PM EDTSevere Thunderstorm WarningCTPDauphin, Perry65 min
Jun 11, 8:25 PM EDTSevere Thunderstorm WarningCTPJuniata65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.